Discontinuous solutions in problems of optimization
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 4, Volume 15 (1988) no. 2, p. 219-237
@article{ASNSP_1988_4_15_2_219_0,
     author = {Cesari, Lamberto and Brandi, Primo and Salvadori, A.},
     title = {Discontinuous solutions in problems of optimization},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola normale superiore},
     volume = {Ser. 4, 15},
     number = {2},
     year = {1988},
     pages = {219-237},
     zbl = {0673.49020},
     mrnumber = {1007398},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_1988_4_15_2_219_0}
}
Cesari, L.; Brandi, P.; Salvadori, A. Discontinuous solutions in problems of optimization. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 4, Volume 15 (1988) no. 2, pp. 219-237. http://www.numdam.org/item/ASNSP_1988_4_15_2_219_0/

[1] G. Anzellotti - M. Giaquinta, Funzioni BV e tracce, Rend. Sem. Mat. Padova 60 (1978), pp. 1-21. | Numdam | MR 555952 | Zbl 0432.46031

[2] P. Brandi - A. Salvadori, (a) "Sull'integrale debole alla Burkill-Cesari", Atti Sem. Mat. Fis. Univ. Modena 27 (1978), pp. 14-38; (b) "Existence, semicontinuity and representation for the integrals of the Calculus of Variations. The BV case", Atti Convegno celebrativo I centenario Circolo Matematico di Palermo (1984), pp. 447-462; (c) "L'integrale del Calcolo delle Variazioni alla Weierstrass lungo curve BV e confronto con i funzionali integrali di Lebesgue e Serrin", Atti Sem. Mat. Fis. Univ. Modena 35 (1987); (d) "A quasi-additivity type condition and the integral over a BV variety", Pacific Math. Journ., to appear; (e) "On the non-parametric integral over a BV surface", Nonlinear Analysis, to appear; (f) "On the lower semicontinuity of certain integrals of the Calculus of Variations", Journ. Math. Anal. Appl., to appear; (g) "On Weierstrass-type variational integrals over BV varieties", Rend. Accad. Naz. Lincei Roma, to appear; (h) "On the definition and properties of a variational integral over a BV curve", to appear. | MR 551085

[3] J.C. Breckenridge, "Burkill-Cesari integrals of quasi additive interval functions", Pacific J. Math. 37 (1971), pp. 635-654. | MR 313482 | Zbl 0226.28011

[4] F. Cafiero, Criteri di compattezza per le successioni di funzioni generalmente a variazione limitata, Atti Accad. Naz. Lincei 8 (1950), pp. 305-310. | MR 37336 | Zbl 0038.04001

[5] L. Cesari, Sulle funzioni a variazione limitata, Annali Scuola Norm. Sup. Pisa (2)5, 1936, pp. 299-313. | JFM 62.0247.03 | Numdam | Zbl 0014.29605

[6] L. Cesari, (a) Sulle funzioni di due variabili a variazione limitata e sulla convergenza delle serie doppie di Fourier, Rend. Sem. Mat. Univ. Roma 1, 1937, pp. 277-294; (b) Sulle funzioni di più variabili a variazione limitata e sulla convergenza delle relative serie multiple di Fourier, Pontificia Accad. Scienze, Commentationes 3, 1939, pp. 171-197. | JFM 63.0951.03 | MR 3841

[7] L. Cesari, Optimization - Theory and Applications. Problems with Ordinary Differential Equations, Springer Verlag 1983. | MR 688142 | Zbl 0506.49001

[8] L. Cesari, (a) "Quasi additive set functions and the concept of integral over a variety", Trans. Amer. Math. Soc. 102 (1962), pp. 94-113; (b) "Extension problem for quasi additive set functions and Radon-Nikodym derivatives", Trans. Amer. Math. Soc. 102 (1962), pp. 114-146. | MR 142724

[9] L. Cesari, (a) Existence of discontinuous absolute minima for certain multiple integrals without growth properties, Rend. Accad. Naz. Lincei, to appear; (b) Existence of BV discontinuous absolute minima for modified multiple integrals of the calculus of variations, Rend. Circolo Mat. Palermo, to appear; (c) Rankine-Hugoniot type properties in terms of the calculus of variations for BV solutions, to appear. | MR 1139813

[10] L. Cesari - P. Brandi - A. Salvadori, (a) Existence theorems concerning simple integrals of the calculus of variations for discontinuous solutions, Archive Rat. Mech. Anal. 98, 1987, pp. 307-328; (b) Existence theorems for multiple integrals of the calculus of variations for discontinuous solutions, Annali Mat. Pura Appl. 153 (1989); (c) Seminormality conditions in the calculus of variations for BV solutions, to appear. | MR 872750 | Zbl 0618.49004

[11] L. Cesari - P. Pucci, (a) Remarks on discontinuous optimal solutions for simple integrals of the calculus of variations, Atti Sem. Mat. Fis. Univ. Modena, to appear; (b) Existence of BV discontinuous solutions of the Cauchy problem for conservation laws, to appear. | MR 1019636

[12] E. Conway - J. Smoller, Global solutions of the Cauchy problem for quasi linear first order equations in several space variables, Comm. Pure Appl. Math. 19, 1966, pp. 95-105. | MR 192161 | Zbl 0138.34701

[13] C.M. Dafermos, Generalized characteristics and the structure of solutions of hyperbolic conservation laws, Indiana Univ. Math. J. 26, 1977, pp. 1097-1119. | MR 457947 | Zbl 0377.35051

[14] R.J. Di Perna, Singularities of solutions of nonlinear hyperbolic systems of conservation laws, Archive Rat. Mech. Anal. 60, 1974, pp. 75-100. | MR 393867 | Zbl 0324.35062

[15] W.H. Fleming, Functions with generalized gradient and generalized surfaces, Annali Mat. Pura Appl. 44, 1957, pp. 93-103. | MR 95923 | Zbl 0082.26701

[16] E. Gagliardo, Proprietà di alcune classi di funzioni di più variabili, Ricerche Mat. 7, 1959, pp. 24-51. | MR 109295 | Zbl 0199.44701

[17] K. Krickeberg, Distributionen, Funktionen beschränkter Variation und Lebesguescher Inhalt nichtparametrischer Fldchen, Annali Mat. Pura Appl. 44, 1957, pp. 105-133. | MR 95922 | Zbl 0082.26702

[18] O.A. Oleinik, On discontinuous solutions of nonlinear differential equations, Uspekhi Mat. Nauk 12, 1957, pp. 3-73. English translation, Amer. Math. Soc. Transl. (2) 26, pp. 95-172. | MR 151737 | Zbl 0131.31803

[19] A. Salvadori, Theorems of lower semicontinuity, to appear.

[20] J. Serrin, (a) On the definition and properties of certain variational integrals, Trans. Amer. Math. Soc. 101, 1961, pp. 139-167; (b) On the differentiability of functions of several variables, Archive Rat. Mech. Anal. 7, 1961, pp. 359-372. | MR 138018

[21] C. Vinti, Non linear integration and Weierstrass integral over a manifold. Connection with theorems on martingales, Journ. Optimization Theory Appl. 41, 1983, pp. 213-237. | MR 718046 | Zbl 0497.49035

[22] A.L. Volpert, The space BV and quasi linear equations, Mat. Sb. 73, 1967, pp. 225-267.

[23] G. Warner, (a) The Burkill-Cesari integral, Duke Math. J. 35, 1968, pp. 61-78; (b) The generalized Weierstrass-type integral ∫ f (ξ, Φ), Annali Scuola Norm. Sup. Pisa 22, 1968, pp. 163-192. | Numdam